Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 62, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 20, 2011, 7:09 AM CDT for Polk County, Iowa. It took effect at Jun 20, 2011, 7:28 AM CDT. It was in force for 99 min.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2011, 7:09 AM CDT (12:09 UTC)
- In effect from
- Jun 20, 2011, 7:28 AM CDT
- Expired
- Jun 20, 2011, 9:07 AM CDT
- In force
- 99 min
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Polk County, IA
The radar
The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Walnut Creek at Des Moines 63rd St (DOSI4). The gauge peaked at 12.33 ft at Jun 20, 2011, 8:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05484800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
501 WGUS43 KDMX 201209 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 709 AM CDT MON JUN 20 2011 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... WALNUT CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC153-211209- /O.NEW.KDMX.FL.W.0062.110620T1228Z-110621T1405Z/ /DOSI4.1.ER.110620T1228Z.110620T1300Z.110620T1405Z.NO/ 709 AM CDT MON JUN 20 2011 ...FLOOD WARNING IN EFFECT UNTIL LATE THIS MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE WALNUT CREEK AT DES MOINES 63RD ST...OR FROM 1 1/3 MILES UPSTREAM OF NORTH WALNUT CREEK...TO THE RACCOON RIVER. * UNTIL THIS MORNING. * AT 6:45 AM MONDAY THE STAGE WAS 11.9 FEET. * FLOOD STAGE IS 13.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 13.8 FEET THIS MORNING. GO BELOW FLOOD STAGE THIS MORNING. $$
1 follow-up statement
829 WGUS83 KDMX 201407 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 907 AM CDT MON JUN 20 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... WALNUT CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC153-201437- /O.CAN.KDMX.FL.W.0062.000000T0000Z-110621T1405Z/ /DOSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 907 AM CDT MON JUN 20 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE WALNUT CREEK AT DES MOINES 63RD ST...OR FROM 1 1/3 MILES UPSTREAM OF NORTH WALNUT CREEK...TO THE RACCOON RIVER. * AT 8:45 AM MONDAY THE STAGE WAS 11.5 FEET. * FORECAST...CRESTED BELOW FLOOD STAGE AT 12.5 FEET. FALL TO 5.0 FEET TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 20, 3:30 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 20, 3:30 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 AM CDT MON JUN 20 2011 .DISCUSSION... BUSY MORNING WITH STRONG WAA AND THETA-E ADVECTION INTO THE STATE WITH +60KTS LLJ FOCUSED INTO THE STATE. WIDESPREAD CONVECTION HAS BEEN ONGOING AND WILL CONTINUE INTO THE MORNING AS THUNDERSTORMS ADVECT IN FROM NEBRASKA. HAVE EXPANDED THE FLASH FLOOD WATCH ANOTHER ROW OF COUNTIES TO THE NORTH AS THE LINE FOCUSES IN ON THE I80 CORRIDOR. SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS WILL ALSO REMAIN THROUGH THE MORNING WITH THESE STORMS. SOME BREAK FORESEEN BY MIDDAY INTO THE AFTERNOON ACRS MUCH OF THE AREA AS EML MOVES ACRS MUCH OF THE STATE. HOWEVER...AS UPPER LOW APPROACHES LATE IN THE DAY...CAP SHOULD ERODE WITH THUNDERSTORMS OVERSPREADING THE STATE FROM WEST TO EAST THIS EVENING. SUBSTANTIAL SHEAR AND INSTABILITY WILL MAKE ALL MODES OF SEVERE WEATHER POSSIBLE THIS EVENING INCLUDING SOME TORNADOES...ESPECIALLY IN WESTERN IA. SYSTEM LIKELY TO EVOLVE INTO A LINEAR FORMATION WITH WIND AND HAIL BECOMING MORE LIKELY INTO THE OVERNIGHT. SYSTEM THEN GRADUALLY CUTSOFF WITH UPPER LOW LINGERING ACRS THE UPPER MIDWEST THROUGH THURSDAY. WILL STILL SEE THE THREAT FOR SOME SEVERE CONVECTION INTO TUESDAY AS SFC LOW STAYS JUST WEST OF THE AREA. THE LINGERING THREAT OF PRECIPITATION WILL REMAIN INTO WEDNESDAY AND EVEN THURSDAY...BUT WITH LESS INSTABILITY AND THUNDERSTORMS BECOMING MORE ISOLATED. NO CHANGES BEYOND THIS POINT DUE TO THE ONGOING ACTIVITY. && .AVIATION...20/06Z THUNDERSTORMS WILL MOVE ACROSS CENTRAL IOWA MONDAY MORNING PRODUCING MVFR TO IFR CONDITIONS IN AND AROUND THE THUNDERSTORMS. SFC WINDS WILL INCREASE FROM THE EAST AS A WARM FRONT APPROACHES SOUTHERN IOWA. SURFACE WIND GUSTS IN EXCESS OF 40KTS WILL OCCUR NEAR THUNDERSTORMS AS WELL WITH THE CONVECTION ON MONDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR- GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK- RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && DISCUSSION..COGIL AVIATION...COGIL
Hazardous weather outlook, Jun 20, 5:39 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 539 AM CDT MON JUN 20 2011 IAZ057>059-070>072-081-082-092-093-211100- AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR- RINGGOLD- 539 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING WHEN A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL OR LARGER...DAMAGING WIND GUSTS TO 75 MPH AND A FEW TORNADOES WILL BE POSSIBLE DURING THE EVENING. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON WEDNESDAY AND THIS WEEKEND APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING. IAZ033-034-044>046-211100- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE- 539 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING WHEN A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL OR LARGER...DAMAGING WIND GUSTS TO 75 MPH AND A FEW TORNADOES WILL BE POSSIBLE DURING THE EVENING. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON WEDNESDAY AND THIS WEEKEND APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING. IAZ035>039-047>050-211100- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- 539 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING INTO TONIGHT WHEN A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL AND DAMAGING WIND GUSTS TO 70 MPH WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON WEDNESDAY AND THIS WEEKEND APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING. IAZ004>007-015>017-023>028-211100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 539 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS MORNING WITH AN ISOLATED SEVERE STORM POSSIBLE...MAINLY FROM HAIL APPROACHING ONE INCH IN DIAMETER. HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING INTO TONIGHT WHEN A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL AND DAMAGING WIND GUSTS TO 70 MPH WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON WEDNESDAY AND THIS WEEKEND APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TO OCCUR THIS EVENING INTO TONIGHT. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING. IAZ060>062-073>075-083>086-094>097-211100- POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 539 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING INTO TONIGHT WHEN A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL AND DAMAGING WIND GUSTS TO 70 WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON WEDNESDAY AND THIS WEEKEND APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING.
In the hours before
Special weather statement, Jun 20, 4:43 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 443 AM CDT MON JUN 20 2011 IAZ058-059-071-072-201015- ADAIR-DALLAS-GUTHRIE-MADISON- 443 AM CDT MON JUN 20 2011 ...GUSTY WINDS POSSIBLE... AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL GUTHRIE COUNTY...MOVING EAST AT 55 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STUART... PANORA... LINDEN... DEXTER... REDFIELD... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 20, 5:01 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 501 AM CDT MON JUN 20 2011 IAZ060-061-073-074-201030- JASPER-MARION-POLK-WARREN- 501 AM CDT MON JUN 20 2011 ...GUSTY WINDS POSSIBLE... AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL POLK COUNTY...MOVING EAST AT 35 MPH. WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RUNNELLS... SWAN... PRAIRIE CITY... COLFAX... PLEASANTVILLE... LAMBS GROVE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 20, 5:07 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 507 AM CDT MON JUN 20 2011 IAZ059-060-201030- DALLAS-POLK- 507 AM CDT MON JUN 20 2011 ...ANOTHER ROUND OF GUSTY WINDS POSSIBLE... AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES NORTHWEST OF DES MOINES...MOVING EAST AT 55 MPH. WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRIMES... GRANGER... CLIVE... SAYLORVILLE LAKE... WINDSOR HEIGHTS... WEST DES MOINES... URBANDALE... POLK CITY... JOHNSTON... DES MOINES INT AIRPORT... ANKENY AIRPORT... SAYLORVILLE... DES MOINES... ANKENY... ALLEMAN... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 20, 5:51 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 551 AM CDT MON JUN 20 2011 IAZ060-061-073-074-201115- JASPER-MARION-POLK-WARREN- 551 AM CDT MON JUN 20 2011 ...ANOTHER ROUND OF GUSTY WINDS POSSIBLE... AT 546 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF INDIANOLA...MOVING SOUTHEAST AT 35 MPH. WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWAN... SANDYVILLE... PRAIRIE CITY... MILO... PLEASANTVILLE... MELCHER-DALLAS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 20, 6:03 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 603 AM CDT MON JUN 20 2011 IAZ061-062-075-201130- JASPER-MAHASKA-POWESHIEK- 603 AM CDT MON JUN 20 2011 ...GUSTY WINDS POSSIBLE... AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN MAHASKA COUNTY...MOVING EAST AT 35 MPH. WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEARSBORO... NEW SHARON... MONTEZUMA... DEEP RIVER... BARNES CITY... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Local storm report, Jun 20, 6:26 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
626 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG ALBIA 41.03N 92.80W
06/20/2011 MONROE IA TRAINED SPOTTER
NUMEROUS SMALL BRANCHES AND LIMBS DOWN ALONG WITH A FEW
PORTIONS OF LARGER TREES. SOME OF THESE WERE BLOCKING
PORTIONS OF THE ROAD. ANOTHER TREE FELL ONTO A VEHICLE AT
THE CHINESE RESTAURANT ON EAST BENTON.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:10 PM CDT | Tornado Warning | DMX | Ringgold | 35 min |
| Jun 19, 10:27 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Union | 48 min |
| Jun 19, 11:14 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more | 11 hr |
| Jun 19, 11:31 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 44 min |
| Jun 19, 11:37 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor | 38 min |
| Jun 19, 11:46 PM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| Jun 19, 11:52 PM CDT | Tornado Warning | DMX | Decatur, Ringgold | 23 min |
| Jun 19, 11:57 PM CDT | Tornado Warning | DMX | Decatur | 22 min |
| Jun 20, 12:05 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 40 min |
| Jun 20, 12:12 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 48 min |
| Jun 20, 12:17 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Lucas, Wayne | 43 min |
| Jun 20, 12:29 AM CDT | Flash Flood Warning | DMX | Decatur, Ringgold | 6 hr |
| Jun 20, 12:39 AM CDT | Tornado Warning | DMX | Wayne | 16 min |
| Jun 20, 12:41 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 49 min |
| Jun 20, 12:49 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 26 min |
| Jun 20, 12:50 AM CDT | Severe Thunderstorm Warning | DMX | Polk, Story | 40 min |
| Jun 20, 1:13 AM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Jun 20, 1:13 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello | 47 min |
| Jun 20, 1:16 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 29 min |
| Jun 20, 1:19 AM CDT | Flash Flood Warning | DMX | Clarke, Lucas | 6 hr |
| Jun 20, 1:37 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 38 min |
| Jun 20, 2:29 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Guthrie | 46 min |
| Jun 20, 2:53 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 37 min |
| Jun 20, 3:08 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 24 min |
| Jun 20, 3:24 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 36 min |
| Jun 20, 3:26 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 19 min |
| Jun 20, 4:26 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 3 hr |
| Jun 20, 6:40 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 37 min |
| Jun 20, 9:01 AM CDT | River Flood Warning | DMX | Madison, Warren | 3 days |
| Jun 20, 9:46 AM CDT | River Flood Warning | DMX | Polk | 47 hr |
| Jun 20, 9:46 AM CDT | River Flood Warning | DMX | Wapello | 21 hr |
| Jun 20, 10:43 AM CDT | River Flood Warning | DMX | Polk | 47 hr |
| Jun 20, 10:43 AM CDT | River Flood Warning | DMX | Polk | 47 hr |
| Jun 20, 1:42 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 14 hr |
| Jun 20, 3:14 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Carroll, Cass and 20 more | 12 hr |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.